Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 98, NWS Jacksonville, FL

November 8, 20076 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Nov 8, 2007, 2:18 PM EST for 6 counties in Florida. It took effect at Nov 9, 2007, 10:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2007, 2:18 PM EST (19:18 UTC)
In effect from
Nov 9, 2007, 10:00 AM EST
Expired
Nov 9, 2007, 5:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 081918
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EST THU NOV 8 2007

FLZ020>022-035-090730-
/O.UPG.KJAX.FW.A.0104.071109T1500Z-071109T2200Z/
/O.NEW.KJAX.FW.W.0098.071109T1500Z-071109T2200Z/
/O.CON.KJAX.FW.W.0097.000000T0000Z-071108T2100Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
218 PM EST THU NOV 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON DUE TO LOW RELATIVE HUMIDITY OVER THE SUWANNEE VALLEY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM EST FRIDAY 
DUE TO LOW RELATIVE HUMIDITY ACROSS THE SUWANNEE VALLEY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM EST FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

HUMIDITY VALUES WILL FALL BELOW 35 PERCENT THIS AFTERNOON FOR
DURATIONS OF 4 TO 5 HOURS.
 
HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT LATE FRIDAY
MORNING THROUGH FRIDAY AFTERNOON FOR 4 TO 6 HOURS.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR DURATIONS OF
FOUR OR MORE CONSECUTIVE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FLZ023>025-030>032-036-040-090730-
/O.UPG.KJAX.FW.A.0104.071109T1500Z-071109T2200Z/
/O.NEW.KJAX.FW.W.0098.071109T1500Z-071109T2200Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ALACHUA-MARION-
218 PM EST THU NOV 8 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM EST FRIDAY
DUE TO LOW RELATIVE HUMIDITY FOR PORTIONS OF INLAND NORTHEAST 
FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM EST FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT LATE FRIDAY
MORNING THROUGH FRIDAY AFTERNOON FOR 5 TO 6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

MKT
3 follow-up statements
000 
WWUS82 KJAX 090018
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 PM EST THU NOV 8 2007

FLZ020>025-030>032-035-036-040-092200-
/O.CON.KJAX.FW.W.0098.071109T1500Z-071109T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-MARION-
718 PM EST THU NOV 8 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM EST
FRIDAY FOR LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM EST
FRIDAY. 

HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT LATE FRIDAY
MORNING THROUGH FRIDAY AFTERNOON FOR 5 TO 6 HOURS.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

$$

DEESE
000 
WWUS82 KJAX 090704
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 AM EST FRI NOV 9 2007

FLZ020>025-030>032-035-036-040-092200-
/O.CON.KJAX.FW.W.0098.071109T1500Z-071109T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-MARION-
204 AM EST FRI NOV 9 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM EST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM EST THIS AFTERNOON. 

HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT LATE FRIDAY
MORNING THROUGH FRIDAY AFTERNOON FOR 4 TO 6 HOURS. MINIMUM VALUES
WILL APPROACH 25 PERCENT ACROSS THE SUWANNEE VALLEY. WINDS WILL
REMAIN BELOW 15 MPH. 

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE
CONSECUTIVE HOURS.

$$

HURLBUT
000 
WWUS82 KJAX 091641
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 AM EST FRI NOV 9 2007

FLZ033-037-092200-
/O.EXA.KJAX.FW.W.0098.000000T0000Z-071109T2200Z/
ST JOHNS-PUTNAM-
1141 AM EST FRI NOV 9 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON
FOR ST. JOHNS AND PUTNAM COUNTIES DUE TO LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

A DRY NORTHERLY FLOW WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35
PERCENT THIS AFTERNOON FOR 4 TO 6 HOURS. WINDS WILL REMAIN BELOW
15 MPH.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE
CONSECUTIVE HOURS.

$$

FLZ020>025-030>032-035-036-040-092200-
/O.CON.KJAX.FW.W.0098.000000T0000Z-071109T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-MARION-
1141 AM EST FRI NOV 9 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY...

A DRY NORTHERLY FLOW WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35
PERCENT THIS AFTERNOON FOR 5 TO 6 HOURS. MINIMUM VALUES WILL
APPROACH 25 PERCENT ACROSS THE SUWANNEE VALLEY. WINDS WILL REMAIN
BELOW 15 MPH.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE
CONSECUTIVE HOURS.

$$

MKT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 8, 8:26 AM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Nov 8, 8:26 AM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
826 AM EST THU NOV 8 2007

.PUBLIC UPDATE...FREEZE WARNING EXPIRED AT 8 AM. AT THIS TIME...
TEMPS ARE FORECAST TO DIP INTO THE LOWER 30S ACROSS LARGE PORTION OF
INTERIOR SOUTHEAST GEORGIA AND PORTIONS OF THE SUWANNEE VALLEY
REGION OF NORTHEAST FLORIDA. WILL MONITOR CONDITIONS CLOSELY...
WITH THE POSSIBILITY OF ANOTHER FREEZE WARNING FOR THE SAME AREA.
OTHERWISE...CLOUDS WILL SLOWLY INCREASE FROM THE NORTHEAST-EAST
TODAY AS STRATO-CU DECK OVER THE LOCAL WATERS ADVANCE INLAND. DRY
CONDITIONS TO CONTINUE.

.AVIATION...VFR CONDITIONS TO CONTINUE. SCT-BKN CLOUDS AROUND 4K
FEET TODAY OVER THE LOCAL WATERS WILL SLOWLY PRESS INLAND IN NNE
FLOW...ESPECIALLY IMPACTING COASTAL TAF SITES.

&&

.MARINE...AS ALLUDED BY MIDNIGHT SHIFT...LONG NE FETCH WILL KEEP SEAS
ELEVATED INTO FRIDAY OVER OFFSHORE GA WATERS AND OVER NE FL WATERS.
WILL MAINTAIN SCA DUE TO SEAS HEADLINES THROUGH AT LEAST TODAY.

&&

.FIRE WEATHER (PER MIDNIGHT SHIFT)...WILL DROP WATCH FOR SE GA TODAY
AS DURATIONS OF LOW RH LOOK TOO BRIEF. WILL CONTINUE WARNING FOR
SUWANNEE VALLEY FOR MARGINAL DURATIONS THIS AFTERNOON. WATCH ISSUED
FOR FRIDAY AFTERNOON FOR MOST OF NE FL AS A MORE NORTHERLY FLOW WILL
RESULT IN LOWER DEWPOINTS COMBINED WITH WARMER TEMPS. DURATIONS WILL
AGAIN BE TOO BRIEF OVER SE GA FOR A WATCH.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-SUWANNEE-UNION.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 4 PM EST THIS
     AFTERNOON FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

.PREVIOUS PUBLIC...
TODAY THROUGH SAT...HIGH PRESSURE WILL DOMINATE IN THE LOWER LEVELS
WHILE UPPER TROUGHING SHIFTS OFFSHORE AND ALLOWS FOR A GRADUAL
WARMING TREND.

TODAY...THE ORIENTATION OF THE SFC RIDGE TO OUR N WILL AND ONSHORE
FLOW WILL BRING COOL AND BREEZY CONDITIONS TO THE COAST AND POSSIBLY
A FEW SPRINKLES AS THE STRATOCU ADVANCES INLAND TOWARD THE I-95
CORRIDOR TODAY. WILL CONTINUE TO ADVERTISE POPS < 10% WITH THE BEST
CHANCE OF A BRIEF SPRINKLE S OF SGJ. MAX TEMPS WILL MODERATE A FEW
DEG FROM YESTERDAY WITH VALUES IN THE LOWER 60S ACROSS OUR GA AND FL
COASTAL ZONES...WARMING TO THE MID 60S TOWARD GNV AND OCF.

TONIGHT...THE SFC RIDGE SAGS A BIT FARTHER SOUTH BRINGING GOOD
RADIATIONAL COOLING CONDITIONS AND COLD AIR DRAINAGE ACROSS OUR
INLAND GA ZONES INTO INTERIOR N FL. HAVE TRENDED ON THE COOL SIDE
FOR MINS WITH NEAR FREEZING AGAIN EXPECTED FROM AMG TO THE SUWANEE
RIVER VALLEY. WILL DEFER POSSIBLE FREEZE WARNING FOR THE SUWANNEE
VALLEY IN N FL TO THE DAY SHIFT.

FRI AND SAT...THE SFC RIDGE WILL BUILD OVER US FRI BRINGING MOSTLY
SUNNY AND WARMER CONDITIONS WITH HIGHS IN THE UPPER 60S TO LOWER
70S. SAT A WEAK AND DRY FRONT WILL APPROACH FROM THE N AND DO NOT
EXPECT MUCH MORE WITH THIS FRONT OTHER THAN SOME INCREASE IN CLOUDS
AND A WIND SHIFT TO THE NE SAT NIGHT.

LONG TERM...SUN THRU WED...A SFC RIDGE NORTH OF OUR AREA WILL SHIFT
OFFSHORE OF THE ATLANTIC COAST MON AND TUE. ONSHORE FLOW WILL ADVECT
ATLANTIC MOISTURE INLAND WITH A LOW CHANCE OF COASTAL POPS TUE.
UPPER RIDGING WILL BUILD OVER THE AREA WITH TEMPS WARMING TO ABOVE
CLIMO VALUES TUE IN ADVANCE OF AN APPROACHING FRONT. WED MODELS
ADVERTISE A SQUALL LINE MOVING THROUGH OUR AREA IN ADVANCE OF THE
COLD FRONT AND HAVE ADVERTISED CHANCE POPS WITH THIS FEATURE. HIGH
PRESSURE WILL BUILD IN FROM THE WEST ON THU WITH COOLER TEMPS AND
SUNNY SKIES EXPECTED.

&&

ECZ
Hazardous weather outlook, Nov 8, 8:40 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 AM EST THU NOV 8 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
840 AM EST THU NOV 8 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...BRIEF DURATIONS OF SUB-FREEZING TEMPERATURES TONIGHT FOR PORTIONS
OF INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH
FLORIDA...
...MODERATE RISK OF RIP CURRENTS...

LIGHT WINDS AND MOSTLY CLEAR SKIES WILL AGAIN ALLOW FOR TEMPERATURES
TO DROP QUICKLY AFTER SUNSET. AT THIS TIME...BRIEF DURATIONS OF SUB-
FREEZING ARE EXPECTED ACROSS MUCH OF INTERIOR SOUTHEAST GEORGIA AND
THE SUWANNEE VALLEY AREA OF NORTH FLORIDA. ANOTHER FREEZE WARNING MAY
BE REQUIRED FOR THE SAME AREA TONIGHT AND RESIDENTS ARE URGED TO
CLOSELY MONITOR THE FORECAST AND RELATED PRODUCTS.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT AREA BEACHES TODAY.
PLEASE REFER TO THE SURF ZONE FORECAST.

DRY CONDITIONS WILL CREATE AN ABOVE NORMAL FIRE DANGER ACROSS THE
SUWANNEE VALLEY OF NORTH FLORIDA TODAY. A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES ON
FRIDAY.

DRY CONDITIONS ARE EXPECTED AGAIN ON FRIDAY CREATING AN ELEVATED
FIRE DANGER. PLEASE REFER TO THE LATEST FIRE WEATHER PRODUCTS FOR
UPDATES AND POSSIBLE RED FLAG WARNINGS.

A SQUALL LINE MAY DEVELOP IN ADVANCE OF A COLD FRONT WEDNESDAY. THE
FRONT IS EXPECTED TO MOVE SOUTH OF THE AREA BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 8:19 PM ESTFreeze WarningJAXGilchrist, Suwannee12 hr
Nov 8, 4:17 AM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union10 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.